Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 684, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 12, 2003, 2:31 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2003, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 12, 2003, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 121931
SVRJAN
MSC061-129-122015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE AUG 12 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 315 PM CDT
* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LOUIN...OR ABOUT 21 MILES
SOUTH OF NEWTON...MOVING NORTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LOUIN AT 235 PM CDT
BE NEAR MONTROSE AT 245 PM CDT
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3204 8941 3224 8950 3224 8919 3209 8917
3202 8914 3196 8916 3191 8933
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 12:25 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 12, 12:25 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT TUE AUG 12 2003 DID A QUICK UPDATE TO LOWER TEMPS FOR THE SOUTH AND MADE MINOR ADJUSTMENTS TO ALL GROUPS. WITH SOUTHERN ZONES CLOUDY AND TEMPS SLOW TO CLIMB...LOWERED TO NEAR 80/LOWER 80S. CLOUDS WERE BREAKING OUT OVER NORTHERN ZONES WITH TEMPS ALREADY UP TO 88...SO UPPER 80S WERE GOOD. ASIDE FROM TEMPS EVERYTHING ELSE LOOKS OK. AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Aug 12, 4:12 AM CDT, 10 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130912- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 412 AM CDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE ANTICIPATED TUESDAY AND INTO TUESDAY NIGHT...ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. ON TUESDAY...AN UPPER LEVEL LOW WILL CONTINUE TO MOVE WEST TOWARD THE SOUTHERN PLAINS. DEEP LAYER MOISTURE AND INSTABILITY WILL GRADUALLY INCREASE DURING THIS TIME FRAME LENDING TO SCATTERED SHOWERS AND THUNDERSTORMS. THE HIGHEST LOW LEVEL MOISTURE INCREASE WILL OCCUR BY TUESDAY AFTERNOON AND EVENING IN SOUTHEAST MISSISSIPPI WHERE THUNDERSTORMS COULD BE NUMEROUS AT TIMES. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...ANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO LAST THROUGH TUESDAY NIGHT. ...FLOODING... THE AIRMASS ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI...MAINLY SOUTH OF A LINE FROM QUITMAN TO BROOKHAVEN...IS EXPECTED TO BECOME TROPICAL IN NATURE DURING THE LATTER HALF OF THE DAY TUESDAY. HIGH MOISTURE LEVELS IN THESE AREAS WILL GIVE THUNDERSTORMS THE POTENTIAL TO DROP UPWARDS OF AN INCH OF PRECIPITATION IN A SHORT PERIOD OF TIME. SUCH RAINFALL RATES COULD RESULT IN PONDING OF WATER...PARTICULARLY IN LOW LYING AREAS AFFECTED BY MULTIPLE STORMS DURING THE PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... STRONG SOUTHERLY FLOW WILL CONTINUE ON WEDNESDAY AS A RIDGE OF HIGH PRESSURE ALOFT BEGINS TO BUILD IN FROM THE WEST. ATMOSPHERIC MOISTURE VALUES ACROSS THE LOWER MISSISSIPPI VALLEY WILL REMAIN HIGH. MORE SCATTERED THUNDERSTORMS ARE ANTICIPATED WEDNESDAY...ESPECIALLY DURING THE AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE MORE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ADDITIONAL PONDING OF WATER IN LOW LYING AREAS. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 12, 2:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT TUE AUG 12 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM KOSCIUSKO MS WIND DAMAGE
08/12/03 ATTALA SEVERAL TREES DOWN
REPORTED BY ATTALA EOC.
1245 PM KOSCIUSKO MS WIND DAMAGE
08/12/03 ATTALA HOUSE DAMAGED BY FALLING
TREE REPORTED BY ATTALA
EOC.
1245 PM KOSCIUSKO MS 0.88 INCH HAIL
08/12/03 ATTALA NICKEL SIZE HAIL REPORTED
BY ATTALA EOC.Local storm report, Aug 12, 2:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT TUE AUG 12 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM YAZOO CITY MS WIND DAMAGE
08/12/03 YAZOO TWO TREES DOWN ON
WILDWOOD TERRACE IN YAZOO
CITY REPORTED BY YAZOO
EOC
0150 PM YAZOO CITY MS WIND DAMAGE
08/12/03 YAZOO TREE DOWN ON 10TH STREET
IN YAZOO CITY REPORTED BY
YAZOO EOC.Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.